Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 304, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 29, 2003, 5:38 PM CDT for Lincoln Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2003, 5:38 PM CDT (22:38 UTC)
- Expired
- Jul 29, 2003, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621
WUUS54 KSHV 292238
SVRSHV
LAC061-292315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
535 PM CDT TUE JUL 29 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 615 PM CDT
* AT 535 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHEAST OF
RUSTON...MOVING SOUTHWEST AT 5 MPH.
THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 65 MPH.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 615 PM CDT.
LAT...LON 3268 9251 3268 9240 3251 9240 3250 9260
3246 9261 3250 9276 3271 9254
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:33 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 29, 3:33 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT TUE JUL 29 2003 THIS AFTERNOON A FRONTAL SYSTEM EXTENDED FROM W PART OF N TX TO NE OK INTO A LOW PRESSURE AREA...AND THEN E ACROSS N AR... ALONG THE KY TN BORDER AND OFF THE VA COAST. A SURFACE RIDGE OF HIGH PRESSURE EXTEDNED OVER THE GULF COAST STATES. ALOFT HIGH PRESSURE WAS NOTED OVER THE NW PART OF THE COUNTY INTO CANADA WHILE BROAD TROUGH WAS NOTED OVER THE EASTERN UNITED STATES WITH SEVERAL SHORT WAVE TROUGHS AND SMALL CLOSED LOWS MOVING THROUGH THE SYSTEM. THE FRONTAL SYSTEM WILL MOVE SOUTH SLOWLY OVERNIGHT AND ON WEDNESDAY AS THE UPPER HIGH BUILDS SOUTH AND THE UPPER TROUGH DEEPENS OVER THE EASTERN CONUS. WITH AFTERNOON HEATING AND AVAILABLE MOISTURE OVER THE FOUR STATE REGION THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AS UPPER DISTURBANCES MOVE DOWN THE BACK SIDE OF THE EASTERN TROUGH. TEMPERATURES WILL BE A LITTLE COOLER WITH MORE CLOUD COVER AND SCATTERED THUNDERSTORMS AND ASSOCIATED RAINFALL. THE CHANCE OF RAIN WILL BE LESS BY LATE IN THE WEEK...WITH MOST OF THE ACTIVITY COMING FROM MCS ACTIVITY IN THE NORTHWEST FLOW PATTERN. TEMPERATURES BEGIN TO WARM BACK UP INTO THE WEEKEND AND INTO THE FIRST OF NEXT WEEK AS THE HIGH PRESSURE SYSTEM ALOFT MOVING INTO TX AND EXTENDS NORTH INTO THE CENTRAL U. S. THERE WAS NOT MUCH ACTIVITY ALONG THE FRONTAL BOUNDARY OVER TX AND OK THIS AFTERNOON...HOWEVER SHOWERS AND THUNDERSTORMS HAD DEVELOPED OVER PARTS OF S AR AND N LA ALONG OUTFLOW BOUNDARY FROM A PREVIOUS DISTURBANCE THAT MOVED OVER NE AND E AR AND INTO MS AND TN EARLIER THIS MORNING. THE SHOWERS AND THUNDERSTORMS ONGOING OVER THE FOUR STATE REGION WILL DECREASE DURING THE EVENING WITH LOSS OF DAYTIME HEATING. THE HIGH TEMPERATURES AT KTXK SO FAR THIS AFTERNOON WAS 103 DEGREES. 06 .PRELIMINARY POINT TEMPS/POPS... SHV 75 92 74 93 / 20 40 30 30 MLU 74 91 73 93 / 30 40 30 30 TXK 76 92 74 92 / 30 40 20 20 TYR 75 94 73 93 / 20 40 20 20 LFK 74 96 73 95 / 20 30 30 30 .SHV...NONE.
Hazardous weather outlook, Jul 29, 11:59 AM CDT, 5 hours 39 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1159 AM CDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS MAY DEVELOP OVER PARTS OF SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA DURING THE AFTERNOON. ISOLATED THUNDERSTORMS MAY BECOME SEVERE BUT NO WIDESPREAD ACTIVITY IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... THUNDERSTORMS WILL INCREASE IN COVERAGE WEDNESDAY INTO THURSDAY. HOWEVER. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.